MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 24"(60CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 24"(60CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8205H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts to obtain the following information has been performed but not received.If the further details are received at a later date a supplemental medwatch will be sent could you please confirm how many needles were involved in the event? could you please confirm if this happen several times in the same procedure or in another procedures? if it occurred in others, were they reported in another complaint? what is the procedure date? what is the event day? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Note: events reported via mw# 2210968-2020-03871, 2210968-2020-03875, 2210968-2020-03876, 2210968-2020-03877, 2210968-2020-03878,2210968-2020-03879,2210968-2020-03880, 2210968-2020-03881, 2210968-2020-03882, 2210968-2020-03883.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2020 and suture was used.During use, it was observed that the needle popped off of the suture.A new box was opened to complete the procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/19/2020.A manufacturing record evaluation was performed for the finished device lot number plq052, and no non-conformances were identified.Additional h3 investigative summary: one open box with unopened samples of product code 8205, lot plq052 was received for analysis.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
PROLENE SUTURE 24"(60CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10049291
Report Number2210968-2020-03883
Device Sequence Number2826927
Product Code GAW
UDI-Device Identifier10705031013292
UDI-Public10705031013292
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number8205H
Device Catalogue Number8205H
Device Lot NumberPLQ052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date05/19/2020
Patient Sequence Number1